MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML W/NDL 22X1-1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML W/NDL 22X1-1/2 RB; PISTON SYRINGE
Catalog Number 305272
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.The lot number is unknown, therefore device history record review (dhr) or quality notification review (qn) could not be performed.Investigation conclusion: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: no root cause can be determined as no samples were received.Rationale: capa not required at this time.
 
Event or Problem Description
It was reported that syringe integra 3ml w/ndl 22x1-1/2 rb needle broke.The following information was provided by the initial reporter: it was reported heard a popping noise, and then needle hub snapped and needle broke off in consumers rear end (upper right quadrant).Verbatim: consumer stated her husband was giving her a progesterone injection heard a popping noise, and then needle hub snapped and needle broke off in consumers rear end (upper right quadrant).Consumer reported she went to the emergency room, had x-rays taken, doctor was unable to confirm needle location.Consumer stated doctor dismantled product but could not find needle in syringe; consumer took syringe home, will be sending in for evaluation.Consumer stated she does not want a product replacement; does not feel comfortable using product any longer.Consumer stated she was upset she was forced to jeopardize future pregnancy by undergoing an x-ray.

Brand Name
SYRINGE INTEGRA 3ML W/NDL 22X1-1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key12337775
Report Number1213809-2021-00576
Device Sequence Number3001900
Product Code MEG
UDI-Device Identifier00382903052721
UDI-Public00382903052721
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305272
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2021
Initial Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;